The second Sinopham jab might trigger severe side effects, according to an expert who warned the public to be on the lookout for the vaccine, Newsday reports.
This was revealed by Zimbabwe Association of Doctors for Human Rights secretary Norman Matara who told the publication that:
Side effects after the second dose may be more intense than those experienced during the first dose. However, there is no need for citizens to panic, as this is actually a good sign.
The side effects mean that your body is responding to the vaccine, and is triggering an immune response that will result in production of antibodies, exactly what the vaccine is designed to do,
Matara went on to say the side effects will resolve on their own and said:
The side effects are self-limiting and resolve on their own usually within a few days. There is no danger to life anticipated. We advise the public to participate in the national vaccination programme as vaccination of individuals has been proved to be an effective way of eradicating pandemics.
These vaccines go through various stages of clinical trials before approval and are safe and effective. We need to get vaccinated in order for us to return to normalcy.
He then jokingly cautioned people against entertaining conspiracy theories when they experience side effects and said:
Musazoti 666 yatanga (when you see that happening, don’t speculate that the number 666, which was mentioned in the book of Revelations in the Bible is being fulfilled)
This week saw people who were vaccinated when the country took delivery of the first vaccines in February receive their second doses including Vice President Constantino Chiwenga.